Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have high blood pressure. Noticed ear infection, feeling lightheaded and dizzy. Related to sinusitis?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hey been have a couple of things going on found out my Bp high back before Christmas but I went in because of lightheadness and was told that BP change could do that. By the way my BP have went down to the point where he told me to only take half of pill and that's from changing my diet. I then went back because of the lightheaded was still there and tingering and numbness which he said was from low potiusim and the water pills tend to do that n Told me to eat more bananas n things. And notice a middle ear infection so long story short still feel the lighthead dizzy feeling went to the ENT and he said the ear wasn't infected anymore but it was a little inflamed and that the tube that connect from the nose can be the reason for the dizzy feeling and gave me meds for Vetigo but I recently noticed a bump/lump or whatever about left ear on my head and read up on cancer and been having headaches i thought could be sinuits and I'm so nervous any ideas please thanks
Posted Fri, 15 Feb 2013 in General Health
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

Ear is the first suspect.
The body's balancing mechanism is in the inner ear.

If it is from getting up from bed, it may be from postural hypo-tension – especially when on treatment for pressure. Check BP lying and standing...
It can be from anaemia.
An arrhythmia could be responsible...
Hopefully, ECG, blood pressure, blood tests are normal...

If the ear doctor excludes its role, you have to be seen by a neurologist.
Problem in the lower brain or its blood supply could be responsible.
MRI brain may be needed.
MRA (MRI angiography) shows blood vessels and is generally done at the same sitting.

A bump outside may not have any relation to this.
The only way to shed light is an examination by a General Surgeon,

Low potassium needs correction.
The diuretic (water pill) can be stopped.
A medicine from another class can be substituted.
There is a wide choice, nowadays, to treat pressure.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have high blood pressure. Noticed ear infection, feeling lightheaded and dizzy. Related to sinusitis? 16 minutes later
So Doc where should I test since those are alot of test to chose from should I see if the ear was the prob since you noted that that's the first. And I also forgot to add that be took me off the water pill and switched me to lisinopril-HCTZ 20/12.5
Also does the bump/lump on head seem to be a cause of corcern are am I prob over thinking things it's pretty small to the point I can't hard it at time any ideas
Answered by Dr. Anantharamakrishnan 1 hour later

There are two medicines in your single pill.
The HCTZ part in your tablet is a diuretic!
HCTZ is Hydro-Chloro-Thia-Zide - it is a diuretic (water pill).

The other one is Lisinopril.
It is Angiotensin Converting Enzyme Inhibitor (ACEI).
It can help to conserve potassium.
Still, a change may be better - say a calcium channel blocker (CCB) like amlodipine may be better than a diuretic.
Discuss with your doctor.

Since you have already seen ENT doctor before, see a neurologist now.
He will be able to rule out the role of nervous system, if any.
Naturally, he will have a look at the bump and suggest an approach.

You are young / you are managing well so far > means there is less likelihood of anything of serious or immediate concern


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor